Alert archive / Kentucky / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 7, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Mar 19, 2003, 5:25 PM EST for Clark County, Kentucky. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2003, 5:25 PM EST (22:25 UTC)
- Expired
- Mar 19, 2003, 5:45 PM EST
- In force
- 20 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Clark County, KY
The radar
The Jackson,KY radar (KJKL), 83 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 145 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
688
WUUS53 KLMK 192225
SVRSDF
KYC049-192245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
524 PM EST WED MAR 19 2003
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLARK COUNTY IN EAST CENTRAL KENTUCKY
* UNTIL 545 PM EST
* AT 520 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER FORD...OR ABOUT 19 MILES SOUTHEAST OF
LEXINGTON...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RUCKERVILLE...WINCHESTER AROUND 530 PM EST
LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND DANGEROUS LIGHTNING
ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL
THIS STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER
LINES.
REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LOUISVILLE.
LAT...LON 3786 8415 3788 8420 3787 8426 3795 8428
3809 8413 3798 8401 3786 8409
$$
STUREYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 2:00 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Mar 19, 2:00 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 200 PM EST WED MAR 19 2003 TORNADO WATCH WILL REMAIN IN EFFECT FOR PORTIONS OF SOUTH CENTRAL KENTUCKY THROUGH 7 PM EST. THREAT OF SEVERE WEATHER WILL LAST THROUGH LATE AFTERNOON FOR PORTIONS OF CENTRAL KENTUCKY...EAST OF INTERSTATE 75 AND SOUTH OF LEXINGTON. STRONG JET WILL MOVE INTO SOUTHEAST KENTUCKY THIS AFTERNOON. WINDS AT THE SURFACE ARE BACKED ACROSS EASTERN KENTUCKY...BUT UPPER LEVEL WINDS ARE SOUTHERLY. EXPECT NORTH-SOUTH LINE OF STORMS TO ONLY SLOWLY MOVE EAST THIS AFTERNOON...LINGERING INTO THE EARLY EVENING HOURS ACROSS EASTERN KENTUCKY. CLEARING WILL CONTINUE OVER WESTERN KENTUCKY THIS EVENING AS DRY MID LEVEL AIR WRAPS AROUND VERTICALLY STACKED UPPER LEVEL LOW OVER THE SOUTHERN PLAIN STATES. DRIER DEWPOINTS FROM WESTERN TENNESSEE WILL MOVE INTO WESTERN KENTUCKY AND PARTS OF CENTRAL KENTUCKY THIS EVENING...TEMPORARILY PUTTING TO AN END THE THREAT OF THUNDERSTORMS. ON THURSDAY...SURFACE LOW WILL WEAKEN AND MOVE NORTH ACROSS MISSOURI. 500 MB TEMPERATURES WILL COOL TO -22C ACROSS LOWER OHIO RIVER VALLEY DURING THE AFTERNOON. SOUTHERLY SURFACE WINDS AND PARTLY CLOUDY SKIES DURING THE MORNING WILL LEAD TO DESTABILIZATION DURING THE AFTERNOON...WITH THE ETA MODEL FORECASTING LI/S OF -5 AND CAPE AROUND 1200-1500 JOULES ACROSS CENTRAL KENTUCKY AND SOUTH-CENTRAL INDIANA. WITH GOOD SPEED SHEAR AND LOW FREEZING LEVELS...HAIL AND GUSTY WINDS POSSIBLE WITH SCATTERED THUNDERSTORMS THAT DO DEVELOP. WILL MAINTAIN CHANCE OF SHOWERS FOR FRIDAY AS WELL...AS UPPER AIR TROUGH OPENS UP AND MOVES OVER LOWER OHIO RIVER VALLEY. .SDF...TORNADO WATCH IN EFFECT FOR SOUTH-CENTRAL KENTUCKY THROUGH 7 PM EST. JSD
Hazardous weather outlook, Mar 19, 3:30 PM EST, 1 hour 55 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-201200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EST WED MAR 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. THE THREAT OF SEVERE WEATHER FOR CENTRAL HAS ENDED WEST OF INTERSTATE 75. A TORNADO WATCH IS IN EFFECT FOR A PORTION OF SOUTH CENTRAL KENTUCKY THROUGH 7 PM EST. THUNDERSTORMS...SOME CONTAINING HAIL AND STRONG WINDS...WILL MOVE EAST OUT OF CENTRAL KENTUCKY BY LATE EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL NOT BE AS WIDESPREAD THURSDAY...HOWEVER, SCATTERED STORMS WILL TAP GREATER INSTABILITY RESULTING IN A LARGE HAIL AND DAMAGING WIND THREAT FOR THE ENTIRE OUTLOOK AREA. PRIME TIME FOR ANY DAMAGING WEATHER WOULD BE DURING THE AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON. DENMAN
In the hours before
Local storm report, Mar 19, 1:05 PM EST, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0105 PM EST WED MAR 19 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1258 PM ALBANY KY 1.75 IN HAIL
03/19/03 CLINTON GOLF BALL HAIL AND LARGER
AND HIGH WINDS ACROSS
SOUTHERN CLINTON COUNTY.
PKWLocal storm report, Mar 19, 1:11 PM EST, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
0111 PM EST WED MAR 19 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 PM ALBANY KY 2.75 IN HAIL
03/19/03 CLINTON NEAR DALE HOLLOW STATE
PARK.
PKWThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 12:54 PM EST | Severe Thunderstorm Warning | LMK | Clinton | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.